MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG DAA DOUBLE OFFSET ADAPTER RIGHT 80/45; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG DAA DOUBLE OFFSET ADAPTER RIGHT 80/45; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75102240
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the double offset adapter will not stay locked in place and needs to be replaced.Failure was detected during set up or inspection.Therefore, no patient involvement.
 
Additional Manufacturer Narrative
H3, h6: it was reported that the double offset adapter right will not stay locked in place and needs to be replaced.The failure was detected during set up or inspection and therefore, no patient was involved.The device, intended for use in treatment, was returned for investigation.Upon visual inspection, the reported failure mode could not be confirmed.The device shows limited signs of use such as small dents and scratches, but no damage is observed on the connector site to the broach.Furthermore, the instrument was tested with gauge id-nr 0723.No deviation was detected.One additional complaint but with another reported failure mode was reported for the batch in question (a59149).A review of the production documentation for the batch in scope did not reveal any deviation from the standard operating procedure.To conclude, based on the performed investigations, the reported failure mode could not be confirmed.However, previous investigations demonstrated that under specific circumstances the double offset adapter 80/45 may disconnect from the rasp during backslapping.An optimized design of the device has been released in order to reduce the occurrence of this issue.This version of the device will be monitored for similar issues.The returned device will be discarded.This investigation is considered closed.

Brand Name
DAA DOUBLE OFFSET ADAPTER RIGHT 80/45
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11617772
Report Number9613369-2021-00145
Device Sequence Number11679538
Product Code JDI
UDI-Device Identifier00885556535394
UDI-Public00885556535394
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75102240
Device Catalogue Number75102240
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1